Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2009, 4:41 PM CDT for Cameron County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 4:41 PM CDT (21:41 UTC)
- Expired
- May 27, 2009, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3147 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:20 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 27, 2:20 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CDT WED MAY 27 2009 .DISCUSSION...MAIN FOCUS IN THE SHORT TERM WILL CONTINUE TO BE THREAT FOR STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF DEEP SOUTH TX. CONTINUE TO MONITOR MCS THAT DEVELOPED DURING THE MRNG HRS NORTH OF THE AREA AND CONTINUES TO IMPACT AREAS AROUND THE COASTAL BEND. THE ACTIVITY HAS BEEN SHIFTING SEWD AND RADAR TRENDS HAVE INDICATED DEVELOPMENT ON THE SOUTHERN FRINGES CLOSER TO OUR CWA. ANTICIPATE THIS TREND TO CONTINUE WITH ADDITIONAL DEVELOPMENT TO THE SOUTH ACROSS PORTIONS OF THE CENTRAL AND EASTERN BRO CWA THRU THE AFTN/EVE POSSIBLY ALONG OUTFLOW. MAIN THREAT WITH THE MOST SEVERE ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE A CONCERN. SPC KEEPS DEEP SOUTH TX IN SLIGHT RISK FOR SEVERE WEATHER THRU 12Z FRI. DECIDED TO RETAIN HIGHER POPS HERE THRU TNGT AND THEN BREAK THEM SLIGHTLY OVRNGT AND THEM BUMP THEM BACK UP DURING THE DAYTIME THU. SFC COLD FRONT WILL CONTINUE TO SAG SWD INTO OUR AREA THRU THU. EMBEDDED S/WV ENERGY IN THE MID LEVEL FLOW IS EXPECTED TO CONTINUE TO INTERACT WITH THE VERY MOIST AND UNSTABLE AIRMASS THRU THAT TIME PERIOD. PATTERN LOOKS TO PREVAIL THRU FRI AND WILL CONTINUE TO MENTION CHC FOR THUNDERSTORMS. SLIGHTLY DRIER CONDITIONS POSSIBLE FOR THE UPCOMING WEEKEND AS ACTIVITY MAY SHIFT BACK TO THE WEST AND SOUTHWEST ACROSS MEXICO AND POTENTIALLY HAVE ONLY AN IMPACT ALONG THE RIO GRANDE RIVER AND ADJACENT COUNTIES. CONTINUED BLEND OF MAV/MET TEMPS THRU THE SHORT TERM AS LATEST GUIDANCE CONTINUES TO REMAIN IN FAIRLY GOOD AGREEMENT. OVERALL TEMPERATURE TREND SHOULD CONTINUE TO EXHIBIT NORMAL TO SLIGHTLY ABOVE NORMAL FOR LATE MAY THRU THE FCST PERIOD. && .AVIATION...THE MIDDAY BRO RAOB IS MAINTAINING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS IN DEEP SOUTH TEXAS TODAY WITH A CAPE OF 3600 J/KG AND A PWAT OF AROUND 1.9 INCHES. THE CONV COMPLEX THAT FIRED OVER THE CENTRAL AND EASTERN PORTIONS OF THE STATE IS BUILDING SOUTHWARDS TOWARDS THE LOWER TX COASTLINE. THIS CONV COMPLEX WILL HAVE THE POTENTIAL TO SERIOUSLY IMPACT THE LOWER RGV AIRPORTS SEVERAL HOURS FROM NOW. WILL MAINTAIN VFR CONDITIONS IN THE SHORT TERM WITH A TREND TOWARDS MVFR CONDITIONS LATER IN THE TAF PERIOD AS THE CONV LINE GETS A LITTLE CLOSER. && .MARINE...OTHER THAN THE CONV CURRENTLY MOVING INTO THE LOWER TX BAY AND GULF WATERS. EXPECT FAIRLY BENIGN MARINE CONDITIONS TO PREVAIL INTO THIS COMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 75 88 / 50 50 30 30 BROWNSVILLE 75 89 74 90 / 50 50 30 30 HARLINGEN 75 91 75 91 / 50 50 30 30 MCALLEN 76 90 75 91 / 50 50 30 30 RIO GRANDE CITY 78 94 75 93 / 50 50 30 30 SOUTH PADRE ISLAND 79 86 77 85 / 50 50 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....57 MARINE/AVIATION...60 MESOSCALE...MARTINEZ
Hazardous weather outlook, May 27, 11:05 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 AM CDT WED MAY 27 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-281100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1105 AM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ANY STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...ARE POSSIBLE THURSDAY MORNING AND AFTERNOON. ANY OF THE STRONG TO SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. TOMASELLI/SPEECE
In the hours before
Special weather statement, May 27, 11:50 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1150 AM CDT WED MAY 27 2009 TXZ248>257-272300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1150 AM CDT WED MAY 27 2009 ...INTENSE THUNDERSTORMS BUILDING SOUTH TOWARDS DEEP SOUTH TEXAS... THE COMBINATION OF THE APPROACH OF A COLD FRONT FROM THE NORTH AND A VERY UNSTABLE AIRMASS IN PLACE OVER DEEP SOUTH TEXAS WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THROUGH 6 PM THIS EVENING...THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF THE HIGHWAY 281 CORRIDOR INCLUDING THE COUNTIES OF HIDALGO...BROOKS...KENEDY...WILLACY AND CAMERON. LATER TONIGHT AND INTO THURSDAY...THE THREAT OF STRONG OR SEVERE THUNDERSTORMS WILL PERSIST ACROSS THE REGION AS THE COLD FRONT SAGS CLOSER TO DEEP SOUTH TEXAS. RESIDENTS OF DEEP SOUTH TEXAS SHOULD CLOSELY MONITOR NOAA WEATHER RADIO OR THEIR LOCAL TELEVISION AND RADIO STATIONS THIS AFTERNOON AND THIS EVENING FOR THE LATEST INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. SPEECE
Local storm report, May 27, 3:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 53 NE PORT MANSFIELD 27.09N 96.82W
05/27/2009 M43 MPH GMZ175 XX BUOY
&&
TSLocal storm report, May 27, 3:47 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
347 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST PORT MANSFIELD 26.55N 97.43W
05/27/2009 M51 MPH WILLACY TX CO-OP OBSERVER
&&
RVSpecial weather statement, May 27, 4:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 PM CDT WED MAY 27 2009 TXZ255-257-272215- INLAND CAMERON-COASTAL CAMERON- 417 PM CDT WED MAY 27 2009 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PORTIONS OF CAMERON COUNTY... A THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT LA PALOMA...SAN BENITO...LANTANA AND LOZANO...UNTIL 515 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
Local storm report, May 27, 4:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
419 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 4 NE BAYVIEW 26.17N 97.35W
05/27/2009 M46 MPH CAMERON TX ASOS
&&
TSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:37 PM CDT | Special Marine Warning | BRO | 113 min | |
| May 27, 2:26 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 64 min |
| May 27, 2:38 PM CDT | Areal Flood Advisory | BRO | Kenedy | 82 min |
| May 27, 3:19 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 41 min |
| May 27, 3:28 PM CDT | Special Marine Warning | BRO | 92 min | |
| May 27, 3:29 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 27, 4:30 PM CDT | Areal Flood Advisory | BRO | Cameron | 90 min |
| May 27, 4:31 PM CDT | Special Marine Warning | BRO | 89 min | |
| May 27, 4:58 PM CDT | Special Marine Warning | BRO | 32 min | |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 46 min |
| May 27, 5:24 PM CDT | Special Marine Warning | BRO | 51 min | |
| May 27, 5:25 PM CDT | Special Marine Warning | BRO | 65 min | |
| May 27, 5:53 PM CDT | Special Marine Warning | BRO | 97 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.